Alert archive / California / High Wind Watches in 2015
High Wind Watch 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Dec 24, 2015, 2:08 PM PST. It took effect at Dec 26, 2015, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 2:08 PM PST (22:08 UTC)
- In effect from
- Dec 26, 2015, 12:00 AM PST
- Expired
- Dec 25, 2015, 3:00 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Dec 24, 1:55 PM PST, 13 minutes earlier.
Area forecast discussion, Dec 24, 1:55 PM PST, 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PST THU DEC 24 2015 .SYNOPSIS... A COLD UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION OVER CHRISTMAS PRODUCING VALLEY SHOWERS AND MOUNTAIN SNOW WITH BLUSTERY WINDS. SURFACE HIGH PRESSURE BUILDS OVER THE GREAT BASIN FRIDAY NIGHT AND SATURDAY BRINGING GUSTY SANTA ANA WINDS. A WEAK UPPER LEVEL TROUGH SWINGS THROUGH MONDAY FOR POSSIBLE PRECIPITATION OVER NORTHERN SECTIONS. CLOUDS WILL LINGER INTO MIDWEEK BEFORE FAIR SKIES TAKE OVER UNDER A HIGH PRESSURE RIDGE. && .SHORT TERM (FRI-SUN)... THE MAIN VORT CENTER OF THE UPPER LEVEL TROUGH MOVING INTO THE WESTERN U.S. IS JUST ABOUT ONSHORE NOW.... SHOWERS OUT AHEAD OF IT JUST NOW MOVING INTO SLO COUNTY WITH OTHER ACTIVITY NORTH IN MONTEREY COUNTY. NO REAL OBVIOUS COLD FRONT WITH THIS SYSTEM AS OPPOSED TO A POOL OF COLD AIR ALOFT MOVING SOUTH TOWARDS THE AREA OUT AHEAD OF A LEADING VORT CENTER ALLOWING SOME MID-LEVEL DYNAMICS TO CONTRIBUTE TO THE SHOWER ACTIVITY. SYSTEM LACKS ANY APPRECIABLE MOISTURE WHICH WILL LIMIT RAIN AND SNOWFALL AMOOUNTS AS IT MOVES THROUGH. MODELS ARE RATHER LEAN ON PRECIP TOTALS SOUTH OF POINT CONCEPTION. AS SUCH HAVE BACKED OFF ON QPF AND PRECIP CHANCES IN LOS ANGELES AND VENTURA COUNTIES. THE VENTURA AND LOS ANGELES COUNTY COASTS AND NEARBY VALLEYS MAY VERY WELL NOT GET ANY MEASURABLE PRECIPITATION WITH THIS SYSTEM. EXOPECTING SHOWERS TO MOVE DOWN THE CENTRAL COAST OVER THE NEXT 3 TO 6 HOURS...BUT FOR SOUTH OF POINT CONCEPTION THINGS BECOME MUCH LESS CERTAIN FOR THIS EVENING AND TONIGHT. THE HIGHER ELEVATIONS OF LA AND VENTURA COUNTIES HAVE BETTER CHANCES OF PRECIPITATION TONIGHT AND TOMORROW MORNING...THE BEST CHANCES ON THE NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS AND JUST EAST INTO THE GRAPEVINE. HAVE BACKED OFF A BIT ON SNOWFALL AMOUNTS ON THE I-5 TO 1 TO 3 INCHES. BUT THESE SNOW AMOUNTS COMBINED WITH WINDS GUSTING IN THE 40S AND 50S WILL MAKE FOR TRICKY TRAVEL OVER TEJON PASS OF THE I-5. AND CONSIDERING THE HOLIDAY TRAVEL TIME...WILL KEEP THE WINTER WEATHER ADVISORY IN EFFECT. ENOUGH COLD AIR ALOFT WITH THE TROUGH STILL AROUND TO KEEP SOME PRECIPITATION POSSIBILITIES AROUND ON CHRISTMAS DAY...MOSTLY ON THE CENTRAL COAST AS MODELS MOVE A SECONDARY VORT LOBE THROUGH THE AREA. BUT OVERALL THE DAY WILL BE PRETTY DRY. BY FRIDAY NIGHT THE PRECIPITATION TOTALS SHOULD BE BETWEEN A TENTH TO A QUARTER OF AN INCH NORTH OF POINT CONCEPTION AND LESS THAN A TENTH OF AN INCH IN THOE INTERIOR VALLEYS SOUTH OF POINT CONCEPTION. CHANCES FOR MEASURABLE RAIN IN THE VENTURA AND LOS ANGELES COUNTY COASTS AND NEARBY VALLEYS JUST DON'T LOOK GOOD AT THIS TIME. THE TROUGH AXIS WILL BE EAST OF THE AREA BY 06Z SATURDAY TO USHER IN THE START OF A STRONG WIND EVENT. STRONG NORTHERLY WINDS WILL FIRST OCCUR FRIDAY EVENING THROUGH THE I-5 CORRIDOR AND THE SANTA BARBARA SOUTH COAST AND SANTA YNEZ RANGE...LIKELY TO BE CAUSE FOR A WIND ADVISORY...THEN AS THE STRONG SURFACE HIGH BUILDS INTO THE WESTERN GREAT BASIN WINDS WILL SHIFT TO MORE NORTHEASTERLY BY SUNRISE SATURDAY AND FAVOR THE TYPICAL SANTA ANA WIND-PRONE AREAS. MODELS STILL SHOW EXCELLENT UPPER LEVEL SUPPORT GIVEN THE UPPER LOW POSITION JUST TO OUR EAST. WIND GUSTS OF BETWEEN 60 TO 70 MPH ARE POSSIBLE IN MOSTLY THE LOS ANGELES COUNTY MOUNTAINS ON SATURDAY...INCLUDING THE SANTA MONICA MOUNTAINS. WINDS GUSTING TO BETWEEN 30 TO 40 MPH AND LOCALLY UP TO 50 MPH ARE POSSIBLE ON THE VENTURA COUNTY COAST AND VALLEYS AND EAST INTO THE SAN FERNANDO VALLEY. STILL SOME UPPER LEVEL SUPPORT FOR NE WINDS REMAINS ON SUONDAY AND IN FACT OFFSHORE SURFACE PRESSURE GRADIENTS ARE STRONGER SUNDAY MORNING COMPARED TO SATURDAY. WINDS GRADUALLY SUBSIDE ON SUNDAY AS THE SURFACE PRESSURE GRADIENTS WEAKEN. ALL THIS CONSIDERED...A HIGH WIND WATCH WILL BE ISSUED STARTING FRIDAY NIGHT AND CONTINUING UNTIL NOON ON SUNDAY. THERE WILL BE AN ELEVATED FIRE DANGER WITH THIS EVENT BUT NOT AN ALL OUT RED FLAG. DESPITE FUEL MOISTURES AROUND OR JUST BELOW CRITICAL LEVELS (NEVER THOUGHT I'D BE WRITING THAT ON DECEMBER 24TH DURING A STRONG EL NINO)...THIS SANTA ANA WILL BE PRETTY COLD. THE 10 HOUR FUELS (ON RAWS SITES) SHOULD STAY ABOVE CRITICAL LEVELS DUE TO THE COLDER TEMPERATURES AND WHAT PRECIPITATION WE'VE HAD THE LAST WEEK OR SO. TEMPERATURES THROUGHOUT THE SHORT TERM WILL REMAIN BELOW NORMAL. STILL COULD BE SOME FREEZING TEMPERATURES OVER PORTIONS OF SLO AND SBA COUNTY COASTS AND THE OJAI VALLEY FRIDAY AND SATURDAY NIGHTS. HIGH TEMPERATURES WILL COOL 5 TO 10 DEGREES ON CHRISTMAS DAY COMPARED TO TODAY'S HIGHS...THEN REBOUND SOME ON SATURDAY AND A LIOTTLE MORE ON SUNDAY UNDER SUNNY SKIES AND UPPER LEVEL RIDGING...THOUGH HIGHS WILL STILL BE 5 TO 10 DEGREES BELOW NORMAL. .LONG TERM (MON-THU)... ANOTHER TROUGH SWINGS THROUGH FROM THE NORTHWEST ON MONDAY. MODELS HAVE BEEN PRETTY CONSISTENT FROM RUN TO RUN ON THE SPEED AND DEPTH OF THE TROUGH THAT QUICKLY MOVES THROUGH ON MONDAY. NEITHER PRODUCES MUCH IN THE WAY OF PRECIP...THE ECMWF PRODUCING MORE THAN THE GFS. FOR NOW KEPT PRECIP CHANCES TO NORTH OF POINT CONCEPTION...AND AMOUNTS SHOULD BE LIGHT. HOWEVER...LOOKS LIKE THIS SYSTEM WILL HAVE A BETTER DEFINED FRONT WITH IT...SO THAT MAY PRODUCE SLIGHTLY HIGHER AMOUNTS THAN THE CHRISTMAS TROUGH AND POPS MAY EVENTUALLY NEED TO BE ADDED SOUTH OF POINT CONCEPTION. HIGH PRESSURE RETURNS TO THE GREAT BASIN BEHIND THIS TROUGH SO EXPECT OFFSHORE FLOW AND SOME WARMING STARTING TUESDAY...BUT STILL STAYING BELOW SEASONAL NORMS. THE GFS DROPS A TROUGH INTO THE EASTERN GREAT BASIN WEDNESDAY WITH AN ASSOCIATED PIECE DRAGGING THROUGH SOCAL...TOGETHER THEY HELP STRENGTHEN THE GREAT BASIN SURFACE HIGH AND INCREASE NORTHEAST WINDS ON THURSDAY. THE EC HAS A SLIGHTLY DIOFFERENT SOLUTION AND KEEPS ENERGY FARTHER NORTH WHICH WOULD PRODUCE AN OFFSHORE SURFACE GRADIENT...BUT WINDS WOULD NOT BE AS STRONG AS THE GFS DUE TO THE LACK OF UPPER LEVEL SUPPORT. FAVORING THE GFS GIVEN ITS TRACK RECORD SO FAR THIS WINTER. && .AVIATION...24/1800Z. MID/UPPER LEVEL TROUGH OF LOW PRESSURE CENTERED OVER CALIFORNIA WILL SHIFT EAST OVER THE GREAT BASIN. UPPER LEVEL STRONG WEST WINDS WILL BECOME STRONG NORTHWEST AFTER 25/17Z WHILE MID LEVEL MODERATE WEST-NORTHWEST WINDS BECOME MODERATE TO STRONG AFTER 25/13Z. INCREASING LOW/MID LEVEL MOISTURE THROUGH 25/04Z THEN DECREASING MOISTURE THEREAFTER. AND LITTLE MOISTURE CHANGE IS EXPECTED SOUTH PORTION. FREEZING LEVEL RANGED FROM 5KFT IN THE NORTH TO 10KT OVER THE SOUTH HALF OF THE AREA THIS MORNING AND WILL DIFFER BY MINUS 2KFT IN THE NORTH TO MINUS 5KFT SOUTH FRIDAY MORNING. MARINE LAYER AT LAX AT 1700Z IS NONE. KLAX...CHANCE SCATTERED LOW LEVEL CLOUD FIELD BETWEEN 24/23-25/16Z. THERE IS A CHANCE LOW LEVEL NORTH WINDS 12 KT BETWEEN 25/12-25/18Z. KBUR...CHANCE CIGS 035 BETWEEN 25/00-25/06Z THEN DECREASING LOW LEVEL CLOUDS LIKELY. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...24/900 AM. NORTHWEST WINDS WILL CONTINUE WITH LITTLE CHANGE THROUGH MIDDAY FRIDAY THEN SHIFT TO NORTH AND THEN NORTHEAST FRIDAY AFTERNOON THROUGH SATURDAY AND SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST NEAR SHORE. THE SEAS WILL EVENTUALLY SUBSIDE SUNDAY BUT IN THE MEANTIME COMBINED AND STEEP SEAS 7-8 FEET IN THE INNER BASINS AND OVER 10 FEET IN THE OUTER WATERS WILL PERSIST. THE NORTHEAST WINDS WILL GENERATE SEAS THAT MAY CREATE HAZARDOUS WITHIN AND IN THE VICINITY OF AVALON HARBOR SATURDAY. && .BEACHES...24/900 AM. SEAS GENERATED IN GALES WITHIN A FETCH 330-310 DEGREES RELATIVE TO VENTURA COUNTY TUESDAY NIGHT THROUGH WEDNESDAY WILL ARRIVE THIS EVENING WITH SWELL HEIGHTS AROUND 14 FEET. THE SWELL THAT ARRIVED ON TUESDAY WAS GENERATED WITHIN A FETCH SIMILAR IN DIRECTION RELATIVE TO VENTURA COUNTY AND THAT SWELL WILL CONTINUE TO SUBSIDE THIS MORNING. SEAS GENERATED LOCALLY WILL CONTINUE TO COMBINE WITH THE SWELLS FROM THE DISTANT SOURCE TO GENERATE HAZARDOUS AND HIGH SURF AT TIMES THROUGH EARLY SATURDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... COASTAL FLOOD ADVISORY (SEE LAXCFWLOX). HIGH WIND WATCH (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...JACKSON AVIATION/MARINE/BEACHES...30 SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 24, 6:00 AM PST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU DEC 24 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. DAY ONE... TODAY HIGH SURF WILL AFFECT CENTRAL COAST BEACHES TODAY AND TONIGHT...WITH ELEVATED SURF SOUTH OF POINT CONCEPTION. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. SOME MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE THIS MORNING. SHOWERS WILL BECOME LIKELY NORTH OF POINT CONCEPTION THIS AFTERNOON OR EVENING. THERE IS A CHANCE OF SHOWERS ELSEHWERE TONIGHT...EXCEPT RAIN SHOWERS OR SNOW SHOWERS ARE LIKELY ON THE NORTHERN SLOPES OF THE MOUNTAINS OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES COUNTY. SNOW LEVELS WILL LOWER FROM 5000 FEET THIS EVENING TO BETWEEN 3500 AND 4000 FEET OVERNIGHT. ACCUMULATING SNOW MAY MAKE FOR HAZARDOUS TRAVEL ON ROADWAYS INTO OR THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5 NEAR THE GRAPEVINE. GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS TONIGHT. * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY HIGH SURF WILL AFFECT CENTRAL COAST BEACHES FRIDAY...WITH ELEVATED SURF SOUTH OF POINT CONCEPTION. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES FRIDAY. SOME MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE FRIDAY MORNING. RAIN SHOWERS OR SNOW SHOWERS ARE LIKELY ON THE NORTHERN SLOPES OF THE MOUNTAINS OF VENTURA COUNTY AND NORTHWESTERN LOS ANGELES COUNTY FRIDAY MORNING. SNOW LEVELS WILL BE BETWEEN 3000 AND 3500 FEET. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. ACCUMULATING SNOW WILL LIKELY MAKE FOR HAZARDOUS TRAVEL ON ROADWAYS INTO OR THROUGH THE MOUNTAINS...INCLUDING INTERSTATE 5 NEAR THE GRAPEVINE. GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS FRIDAY. WIDESPREAD GUSTY NORTHERLY WINDS WILL AFFECT THE REGION FRIDAY NIGHT AND SATURDAY. WINDS WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION SATURDAY NIGHT AND SUNDAY...AND REMAIN STRONG AND GUSTY. HARD FREEZES ARE POSSIBLE IN WIND SHELTERED LOCATIONS ON THE CENTRAL COAST...THE SOUTH COAST OF SANTA BARBARA COUNTY...AND IN THE VENTURA COUNTY VALLEYS SATURDAY NIGHT AND SUNDAY NIGHT. * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 5:20 AM PST | Winter Weather Advisory | LOX | 31 hr | |
| Dec 24, 3:46 PM PST | Wind Advisory | LOX | Los Angeles | 68 hr |
Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.